Alert archive / Maine / Flash Flood Watches in 2021

Flash Flood Watch 1, NWS Caribou, ME

July 8, 20215 counties in Maine

NWS Caribou, ME issued this flash flood watch at Jul 8, 2021, 4:27 PM EDT for 5 counties in Maine. It took effect at Jul 9, 2021, 8:00 AM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jul 8, 2021, 4:27 PM EDT (20:27 UTC)
In effect from
Jul 9, 2021, 8:00 AM EDT
Expired
Jul 9, 2021, 11:09 PM EDT
In force
15 hr
Issued by
NWS Caribou, ME
Flood severity
None

Counties Aroostook County, ME, Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 82 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 8.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2021-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2021-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1033 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

979 
WGUS61 KCAR 082027
FFACAR

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Caribou ME
427 PM EDT Thu Jul 8 2021

MEZ006-011-015>017-029>032-090900-
/O.NEW.KCAR.FF.A.0001.210709T1200Z-210710T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Southeast Aroostook-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
Including the cities of Houlton, Hodgdon, Sherman, Smyrna Mills, 
Lincoln, Howland, Springfield, Bangor, Brewer, Orono, Old Town, 
Amherst, Aurora, Dedham, Eastbrook, Great Pond, Calais, 
Grand Lake Stream, Wesley, Princeton, Ellsworth, Bar Harbor, 
Bucksport, Orland, Castine, Eastport, Perry, Machias, 
Cherryfield, Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro,
and Topsfield
427 PM EDT Thu Jul 8 2021

...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY MORNING...

The National Weather Service in Caribou has issued a

* Flash Flood Watch for portions of Central Highlands Maine, 
  Coastal DownEast Maine, Far Eastern Maine, Interior DownEast 
  Maine, and Penobscot Valley Maine, including the following 
  areas, in Central Highlands Maine, Southern Piscataquis. In 
  Coastal DownEast Maine, Coastal Hancock and Coastal 
  Washington. In Far Eastern Maine, Northern Washington and 
  Southeast Aroostook. In Interior DownEast Maine, Central 
  Washington and Interior Hancock. In Penobscot Valley Maine, 
  Central Penobscot and Southern Penobscot. 

* From Friday morning through Saturday morning.

* Tropical moisture will bring very heavy rainfall to the
   region.

* Rainfall rates will rapidly increase Friday afternoon with heavy
  rain then persisting Friday evening through the early morning
  hours of Saturday. Rainfall rates will likely exceed 1 inch per
  hour at times Friday evening through early Saturday morning. 
  Widespread rain totals of 2.00 to 3.50 inches are expected from 
  Friday afternoon through early Saturday. Locally greater totals 
  are also expected. These rainfall totals and rain rates could 
  lead to flash flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Norcross
6 follow-up statements
632 
WGUS61 KCAR 090126
FFACAR

Flood Watch
National Weather Service Caribou ME
926 PM EDT Thu Jul 8 2021

MEZ006-011-015>017-029>032-091200-
/O.CON.KCAR.FF.A.0001.210709T1200Z-210710T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Southeast Aroostook-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
Including the cities of Houlton, Hodgdon, Sherman, Smyrna Mills, 
Lincoln, Howland, Springfield, Bangor, Brewer, Orono, Old Town, 
Amherst, Aurora, Dedham, Eastbrook, Great Pond, Calais, 
Grand Lake Stream, Wesley, Princeton, Ellsworth, Bar Harbor, 
Bucksport, Orland, Castine, Eastport, Perry, Machias, 
Cherryfield, Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro,
and Topsfield
926 PM EDT Thu Jul 8 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 AM EDT FRIDAY
THROUGH SATURDAY MORNING...

The Flash Flood Watch continues for

* Portions of Central Highlands Maine, Coastal DownEast Maine, 
  Far Eastern Maine, Interior DownEast Maine, and Penobscot 
  Valley Maine, including the following areas, in Central 
  Highlands Maine, Southern Piscataquis. In Coastal DownEast 
  Maine, Coastal Hancock and Coastal Washington. In Far Eastern 
  Maine, Northern Washington and Southeast Aroostook. In 
  Interior DownEast Maine, Central Washington and Interior 
  Hancock. In Penobscot Valley Maine, Central Penobscot and 
  Southern Penobscot. 

* From 8 AM EDT Friday through Saturday morning

* Tropical moisture will bring very heavy rainfall to the 
  region. 

* Rainfall rates will rapidly increase Friday afternoon with 
  heavy rain then persisting Friday evening through the early 
  morning hours of Saturday. Rainfall rates will likely exceed 1 
  inch per hour at times Friday evening through early Saturday 
  morning. Widespread rain totals of 2.00 to 3.50 inches are 
  expected from Friday afternoon through early Saturday. Locally 
  greater totals are also expected. These rainfall totals and 
  rain rates could lead to flash flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

VJN
446 
WGUS61 KCAR 090755
FFACAR

Flood Watch
National Weather Service Caribou ME
355 AM EDT Fri Jul 9 2021

MEZ006-011-015>017-029>032-091600-
/O.CON.KCAR.FF.A.0001.210709T1200Z-210710T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Southeast Aroostook-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
Including the cities of Houlton, Hodgdon, Sherman, Smyrna Mills, 
Lincoln, Howland, Springfield, Bangor, Brewer, Orono, Old Town, 
Amherst, Aurora, Dedham, Eastbrook, Great Pond, Calais, 
Grand Lake Stream, Wesley, Princeton, Ellsworth, Bar Harbor, 
Bucksport, Orland, Castine, Eastport, Perry, Machias, 
Cherryfield, Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro,
and Topsfield
355 AM EDT Fri Jul 9 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH SATURDAY MORNING...

The Flash Flood Watch continues for

* Portions of Central Highlands Maine, Coastal DownEast Maine, 
  Far Eastern Maine, Interior DownEast Maine, and Penobscot 
  Valley Maine, including the following areas, in Central 
  Highlands Maine, Southern Piscataquis. In Coastal DownEast 
  Maine, Coastal Hancock and Coastal Washington. In Far Eastern 
  Maine, Northern Washington and Southeast Aroostook. In 
  Interior DownEast Maine, Central Washington and Interior 
  Hancock. In Penobscot Valley Maine, Central Penobscot and 
  Southern Penobscot. 

* From 8 AM EDT this morning through Saturday morning

* Tropical moisture will bring very heavy rainfall to the 
  region. 

* Rainfall rates will rapidly increase Friday afternoon with heavy
  rain then persisting Friday evening through the early morning
  hours of Saturday. Rainfall rates will likely exceed 1 inch per
  hour at times Friday afternoon and evening. Widespread rain 
  totals of 2 to 3.5 inches are expected from Friday afternoon 
  through early Saturday. Locally higher totals are also expected.
  These rainfall totals and rain rates could lead to flash 
  flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
489 
WGUS61 KCAR 091536
FFACAR

Flood Watch
National Weather Service Caribou ME
1136 AM EDT Fri Jul 9 2021

MEZ006-011-015>017-029>032-100000-
/O.CON.KCAR.FF.A.0001.000000T0000Z-210710T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Southeast Aroostook-Central Penobscot-Southern Penobscot-Interior
Hancock-Central Washington-Coastal Hancock-Coastal Washington-
Southern Piscataquis-Northern Washington-
Including the cities of Orono, Perry, Howland, Danforth, Calais,
Old Town, Grand Lake Stream, Springfield, Eastport, Castine,
Aurora, Sherman, Guilford, Bar Harbor, Wesley, Orland,
Cherryfield, Lincoln, Smyrna Mills, Houlton, Princeton, Hodgdon,
Machias, Dedham, Bangor, Great Pond, Eastbrook, Vanceboro,
Dover-Foxcroft, Topsfield, Brewer, Bucksport, Amherst, Milo, and
Ellsworth
1136 AM EDT Fri Jul 9 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

The Flash Flood Watch continues for

* Portions of Central Highlands, Coastal DownEast, Far Eastern, 
  Interior DownEast, and Penobscot Valley Maine., including the 
  following areas, in Central Highlands Maine, Southern Piscataquis. 
  In Coastal DownEast Maine, Coastal Hancock and Coastal Washington. 
  In Far Eastern Maine, Northern Washington and Southeast Aroostook. 
  In Interior DownEast Maine, Central Washington and Interior 
  Hancock. In Penobscot Valley Maine, Central Penobscot and Southern 
  Penobscot.

* Through Saturday morning.

* Tropical moisture will bring very heavy rainfall to the 
  region. 

* Rainfall rates will rapidly increase this afternoon with heavy
  rain persisting into the evening and early morning
  hours of Saturday. Rainfall rates will likely exceed 1 inch per
  hour at times Friday afternoon and evening. Widespread rain 
  totals of 2 to 3.5 inches are expected from Friday afternoon 
  through early Saturday. Locally higher totals are also expected.
  These rainfall totals and rain rates could lead to flash 
  flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

Cornwell
602 
WGUS61 KCAR 091950
FFACAR

Flood Watch
National Weather Service Caribou ME
350 PM EDT Fri Jul 9 2021

MEZ006-011-015>017-029>032-100415-
/O.CON.KCAR.FF.A.0001.000000T0000Z-210710T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Southeast Aroostook-Central Penobscot-Southern Penobscot-Interior
Hancock-Central Washington-Coastal Hancock-Coastal Washington-
Southern Piscataquis-Northern Washington-
Including the cities of Orono, Perry, Howland, Danforth, Calais,
Old Town, Grand Lake Stream, Springfield, Eastport, Castine,
Aurora, Sherman, Guilford, Bar Harbor, Wesley, Orland,
Cherryfield, Lincoln, Smyrna Mills, Houlton, Princeton, Hodgdon,
Machias, Dedham, Bangor, Great Pond, Eastbrook, Vanceboro,
Dover-Foxcroft, Topsfield, Brewer, Bucksport, Amherst, Milo, and
Ellsworth
350 PM EDT Fri Jul 9 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

The Flash Flood Watch continues for

* Portions of Central Highlands, Coastal DownEast, Far Eastern, 
  Interior DownEast, and Penobscot Valley Maine., including the 
  following areas, in Central Highlands Maine, Southern Piscataquis. 
  In Coastal DownEast Maine, Coastal Hancock and Coastal Washington. 
  In Far Eastern Maine, Northern Washington and Southeast Aroostook. 
  In Interior DownEast Maine, Central Washington and Interior 
  Hancock. In Penobscot Valley Maine, Central Penobscot and Southern 
  Penobscot.

* Through Saturday morning.

* Tropical moisture will bring very heavy rainfall to the 
  region. 

* Heavy rainfall rates will persist through the evening and early 
  morning hours of Saturday. Rainfall rates will likely exceed 1 
  inch per hour at times through the evening. Widespread rain totals 
  of 2 to 3.5 inches are expected through the remainder of the 
  afternoon into early Saturday. Locally higher totals are also 
  expected. These rainfall totals and rain rates could lead to flash 
  flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

Norcross
577 
WGUS61 KCAR 092342
FFACAR

Flood Watch
National Weather Service Caribou ME
742 PM EDT Fri Jul 9 2021

MEZ006-011-015>017-029>032-100745-
/O.CON.KCAR.FF.A.0001.000000T0000Z-210710T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Southeast Aroostook-Central Penobscot-Southern Penobscot-Interior
Hancock-Central Washington-Coastal Hancock-Coastal Washington-
Southern Piscataquis-Northern Washington-
Including the cities of Orono, Perry, Howland, Danforth, Calais,
Old Town, Grand Lake Stream, Springfield, Eastport, Castine,
Aurora, Sherman, Guilford, Bar Harbor, Wesley, Orland,
Cherryfield, Lincoln, Smyrna Mills, Houlton, Princeton, Hodgdon,
Machias, Dedham, Bangor, Great Pond, Eastbrook, Vanceboro,
Dover-Foxcroft, Topsfield, Brewer, Bucksport, Amherst, Milo, and
Ellsworth
742 PM EDT Fri Jul 9 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

The Flash Flood Watch continues for

* Portions of Central Highlands, Coastal DownEast, Far Eastern, 
  Interior DownEast, and Penobscot Valley Maine., including the 
  following areas, in Central Highlands Maine, Southern Piscataquis. 
  In Coastal DownEast Maine, Coastal Hancock and Coastal Washington. 
  In Far Eastern Maine, Northern Washington and Southeast Aroostook. 
  In Interior DownEast Maine, Central Washington and Interior 
  Hancock. In Penobscot Valley Maine, Central Penobscot and Southern 
  Penobscot.

* Through Saturday morning.

* Tropical moisture will bring very heavy rainfall to the 
  region. 

* Heavy rainfall rates will persist through the evening and early 
  morning hours of Saturday. Rainfall rates will likely exceed 1 
  inch per hour at times through the evening. Widespread rain totals 
  of 1 to 2 inches are expected through the remainder of the evening 
  into early Saturday. Locally higher totals are also expected. 
  These rainfall totals and rain rates could lead to flash flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

Farrar
052 
WGUS61 KCAR 100309
FFACAR

Flood Watch
National Weather Service Caribou ME
1109 PM EDT Fri Jul 9 2021

MEZ006-011-015>017-029>032-100415-
/O.CAN.KCAR.FF.A.0001.000000T0000Z-210710T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Southeast Aroostook-Central Penobscot-Southern Penobscot-Interior
Hancock-Central Washington-Coastal Hancock-Coastal Washington-
Southern Piscataquis-Northern Washington-
Including the cities of Orono, Perry, Howland, Danforth, Calais,
Old Town, Grand Lake Stream, Springfield, Eastport, Castine,
Aurora, Sherman, Guilford, Bar Harbor, Wesley, Orland,
Cherryfield, Lincoln, Smyrna Mills, Houlton, Princeton, Hodgdon,
Machias, Dedham, Bangor, Great Pond, Eastbrook, Vanceboro,
Dover-Foxcroft, Topsfield, Brewer, Bucksport, Amherst, Milo, and
Ellsworth
1109 PM EDT Fri Jul 9 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for Portions of Central Highlands, Coastal 
DownEast, Far Eastern, Interior DownEast, and Penobscot Valley 
Maine., including the following areas, in Central Highlands Maine, 
Southern Piscataquis. In Coastal DownEast Maine, Coastal Hancock and 
Coastal Washington. In Far Eastern Maine, Northern Washington and 
Southeast Aroostook. In Interior DownEast Maine, Central Washington 
and Interior Hancock. In Penobscot Valley Maine, Central Penobscot 
and Southern Penobscot has been cancelled.

Heavy rain is exiting the region, with flooding no longer expected 
to pose a threat. Please continue to heed remaining road closures 
and stay away from bankfull streams.

$$

Nouhan

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this flash flood watch went out at Jul 8, 12:50 PM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, Jul 8, 12:50 PM EDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1250 PM EDT Thu Jul 8 2021

.SYNOPSIS...
A cold front has become stationary over the Gulf of Maine
tonight. Low pressure from the Great Lakes approaches this
evening and tracks along the Saint Lawrence valley tonight. Low
pressure from the remnants of Tropical Storm Elsa will approach
from the southwest and track along the coast Friday afternoon
and evening and move into eastern Canada Saturday morning. High
pressure will build into the area from the west into early next
week.

&&

.NEAR TERM /THROUGH TONIGHT/...
1250PM update...Updated sky conditions to reflect greater
clearing across the north early this afternoon. Thicker clouds
moving in now across the North Woods which will drape across
other parts of Aroostook. Scattered showers ongoing across
Downeast, but relatively light. Did bring pops down this
afternoon across the north, slightly later arrival time w/ a
pretty dry column remaining based on morning KCAR sounding.

Prev discussion blo...
Frontal bndry looks to have stalled out just to the south of
our waters, btwn Nantucket and the southwest tip of Nova Scotia
as of 07z. Line of storms mvg thru MA and into sw NH at this
time wl move east thru the remainder of the morning along
instability gradient. Gradient wl likely remain to the south of
the area though cannot rule out an isold shower mvg thru
interior Downeast this morning and wl continue to monitor the
mvmnt of this line.

An inverted trof/sfc bndry is showing signs of dvlpng early this
morning fm sfc low located over nrn Indiana. Sfc ridge axis acrs
FA is gradually being shoved east into Canada, which wl allow
boundary to nose up along the international border late this
afternoon and evening.

Overrunning wl dvlp this afternoon and allow PRE to dvlp acrs
nrn and western areas as upr lvl jet lifts north into Canada,
placing these areas in RRQ. By 00z tonight TS Elsa wl be
nearing the Delmarva with low-level theta-e axis extending up
along the coast and heading nwrd thru the night. Latest guidance
is a little further north with theta-e axis than prior days,
thus hv dropped qpf amnts acrs the North Woods and the St. John
Vly with heaviest amounts just to the north of our area though
cannot rule out it will be right on our border with Canada.

Initially looking at between 1-1.25 inches from the Allagash twd
Madawaska area with a swath of 0.5-1.0 inches over the Central
Highlands and into eastern Aroostook with interior Downeast
areas below 0.50 inches through Friday morning. This wl set the
stage for locally heavy rainfall with post-tropical Elsa in the
short term period.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Friday and Friday Night...Rain a bigger deal than wind with
Elsa remnants. A bit of a break in rainfall intensity Friday
morning in between the predecessor rain event and the remnants
of Elsa. Still, many areas will see rain continue all the way
through the "break" between the predecessor event and the
remnants of Elsa. Elsa's track has shifted a bit north which
makes flash flooding Friday afternoon and evening a bit more of
a concern for Downeast, along and just north of Elsa's track.
Wasn't quite confident enough on the track of Elsa to issue a
flash flood watch yet, but will be monitoring closely.
Convection allowing models are showing quite intense
precipitation for a few hours just north of Elsa, with the
potential for greater than 2 inches of rain within 6 hours. Not
concerned about any river flooding as rivers are running quite
low. Again, the threat of heaviest rain late Friday with Elsa
appears to be Downeast, but will need to watch closely for any
shifts north or south in track. Winds will be stronger on the
south side of Elsa's track, which means the stronger winds to
around 45 mph should be over the waters, with gusts around 30
mph over land, mainly near the Downeast coast. Little if any
land impacts from the wind. Elsa races out Friday night, with
clearing and drying overnight.

Saturday...Weak high pressure nudges in from the north with a
tranquil day outside of a slight chance of showers near the
coast. Highs in the mid to upper 70s. Somewhat muggy Downeast,
but more comfortable dewpoints up north.

Saturday Night...Weak high pressure persists with a quiet night.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
For Sunday into Tuesday, expect pretty strong ridging developing
centered over the mid-Atlantic, with the ridge axis extending up
through New England. Could be a few afternoon showers or storms
each day, but nothing too concentrated. Temperatures warmer than
average. Toward Wednesday and Thursday, some signs of the ridge
weakening with a better chance of showers and storms.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
NEAR TERM: VFR for today before conditions deteriorate to MVFR
after 23z over Downeast terminals and drop to IFR/LIFR after 03z
Friday. Northern terminals likely to drop to MVFR after 23z and
drop to LIFR in moderate-heavy rain after 05z.

SHORT TERM: Friday...Downeast, IFR/LIFR through the day with rain,
heavy at times in the afternoon. Could be an embedded storm.
Breezy mainly in the afternoon from Elsa. North of Downeast
Maine, generally IFR improving to MVFR with a W breeze.

Friday Night...Breezy in the evening Downeast as remnants of
Elsa move through. Wind shifting to the NW. IFR improving some
areas to VFR later in the night, but some fog could persist as
well.

Saturday through Monday...Mainly VFR with light wind. Local
MVFR/IFR possible with localized overnight and early morning
fog.

&&

.MARINE...
NEAR TERM: No headlines expected through Friday morning with
winds approaching marginal conditions on the outer waters
tonight as pressure gradient tightens. Seas will increase to
near 4 feet late tonight in southerly swell.

SHORT TERM: Elsa's remnants moving near or over the waters late
Saturday. This will bring the possibility of gale force winds
and seas to 9 feet Friday afternoon into Friday evening. Winds
diminish below small craft rapidly upon Elsa's exit by late
Friday night. Seas gradually diminish back below 5 feet by late
Saturday. Conditions should then remain below small craft
through Tuesday. Fog possible over the waters through the
period.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Gale Watch from Friday afternoon through late Friday night for
     ANZ050>052.

&&

Near Term...Cornwell/Farrar
Short Term...Foisy
Long Term...Foisy
Aviation...Cornwell/Farrar/Foisy
Marine...Cornwell/Farrar/Foisy
Hazardous weather outlook, Jul 8, 4:08 PM EDT, 19 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
408 PM EDT Thu Jul 8 2021

MEZ001>005-010-092015-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Central Piscataquis-
408 PM EDT Thu Jul 8 2021

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Northern Maine and North Woods Maine.

.DAY ONE...Tonight.

Moderate to locally heavy rain is expected tonight over far Northern
Maine. Any potential flooding should be localized and relatively
minor.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Rain continues Friday into Friday evening. Rainfall totals between 1
to 2 inches will fall tonight through Friday evening. Periods of
heavy rain could lead to localized flood issues in areas with poor
drainage.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-092015-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
408 PM EDT Thu Jul 8 2021

...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ006-011-015>017-031-032-092015-
Southeast Aroostook-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
408 PM EDT Thu Jul 8 2021

...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY
MORNING...

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Interior DownEast Maine and Penobscot Valley Maine.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-092015-
Coastal Hancock-Coastal Washington-
408 PM EDT Thu Jul 8 2021

...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY
MORNING...
...HIGH SURF ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 2 PM EDT
SATURDAY...

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   High Surf Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 4:12 AM EDTGale WatchCAR24 hr
Jul 8, 4:03 PM EDTHigh Surf AdvisoryCARHancock, Washington46 hr

Nearby

Flash Flood Watches in Maine, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.